MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR STENT
Catalog Number EX071503CS
Medical Device Problem Codes Break (1069); Fracture (1260); Difficult to Remove (1528); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025 a patient underwent a stent placement procedure.It was reported that during the procedure, the stent was allegedly fractured at post-delivery.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, photos were provided for review.The investigation of the reported event is currently underway.D2b (pge; nip).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the returned sample is in used condition without stent that reportedly has been deployed inside patient.The guidewire lumen is loose inside the system because the joint guidewire lumen/ hypotube is broken.Furtherly, a guidewire is stuck inside the system protruding both ends such that it cannot be removed during testing.Provided images demonstrate the placed stent inside patient; an hour glass like deformation confirms stent twist.The investigation is closed as confirmed for stuck guidewire leading to difficult removal, break of an adhesive joint inside grip, and stent twist.A stent fracture could not be identified.A manufacturing related issue could not be found.In this case limited information was provided, but it was known that 6f introducer with 0.035" guidewire were used for access.Labelling review: in reviewing the relevant labeling for this product the potential issue was found addressed.The instructions for use (ifu) state: 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.' under required materials the ifu state '(.) 6f (2.0 mm) or larger introducer sheath, 0.035¿ diameter guidewire, (.)'.Regarding pta the ifu state: 'predilation of the lesion should be performed using standard techniques.' holding and handling of the system throughout deployment was found described, in particular the ifu state: 'confirm that the introducer sheath is secure and will not move during deployment.' d2b (fge; nip), g3, h6 (patient, device, component, method, result, conclusion).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a stent placement procedure using lifestent xl vascular stent.During the procedure, the stent was allegedly fractured at post-delivery.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the returned sample is in used condition without stent that reportedly has been deployed inside patient.The guidewire lumen is loose inside the system because the joint guidewire lumen/ hypotube is broken.Furtherly, a guidewire is stuck inside the system protruding both ends such that it cannot be removed during testing.Provided images demonstrate the placed stent inside patient; an hour glass like deformation confirms stent twist.The investigation is closed as confirmed for stuck guidewire leading to difficult removal, break of an adhesive joint inside grip, and stent twist.A stent fracture could not be identified.In this case limited information was provided, but it was known that 6f introducer with 0.035" guidewire were used for access.Based on the investigation of the provided information, the investigation is closed as confirmed for difficult removal, catheter break and stent twist.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The instructions for use (ifu) state: if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.Under required materials the ifu state 6f (2.0 mm) or larger introducer sheath, 0.035¿diameter guidewire, regarding pta the ifu state: predilation of the lesion should be performed using standard techniques.Holding and handling of the system throughout deployment was found described, in particular the ifu state: confirm that the introducer sheath is secure and will not move during deployment.D2b (fge; nip), g3, h6 (patient) section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a stent placement procedure using lifestent xl vascular stent.During the procedure, the stent was allegedly fractured post-delivery.There was no reported patient injury.

Brand Name
LIFESTENT XL VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22931851
Report Number9681442-2025-00287
Device Sequence Number10390498
Product Code NIP
UDI-Device Identifier04049519001326
UDI-Public(01)04049519001326(17)270227(10)ANKP3757
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEX071503CS
Device Lot NumberANKP3757
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer09/26/2025
11/24/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date10/22/2025
12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown